Alert archive / Illinois / High Wind Warnings in 2010
High Wind Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Oct 27, 2010, 4:08 AM CDT for 9 counties in Illinois. It took effect at Oct 27, 2010, 7:00 AM CDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 4:08 AM CDT (09:08 UTC)
- In effect from
- Oct 27, 2010, 7:00 AM CDT
- Expired
- Oct 27, 2010, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 2:06 PM CDT | NON-TSTM WND GST 61 | Waukegan, IL | |
| Oct 27, 4:20 PM CDT | TSTM WND DMG | De Kalb, IL | ROOF BLOWN OFF OF AN APARTMENT BUILDING ON GREENBRIER RD. WIND GUSTS WERE AROUND 40 MPH AT THAT TIME. |
| Oct 27, 4:20 PM CDT | NON-TSTM WND DMG | De Kalb, IL | ROOF BLOWN OFF OF AN APARTMENT BUILDING ON GREENBRIER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WWUS73 KLOT 270908 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 408 AM CDT WED OCT 27 2010 ILZ003>006-008-010>014-271715- /O.UPG.KLOT.WI.Y.0004.101027T1500Z-101028T0000Z/ /O.NEW.KLOT.HW.W.0002.101027T1200Z-101028T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO 408 AM CDT WED OCT 27 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH 7 PM THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH. * IMPACTS...NON SECURE OBJECTS MAY BECOME AIRBORNE. FALLING TREE LIMBS AND POWER OUTAGES ARE LIKELY...WITH TRAFFIC SIGNALS ALSO EXPECTED TO BE AFFECTED RESULTING IN SIGNIFICANT TRAVEL DELAYS. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ019>023-032-033-039-INZ001-002-010-011-019-271715- /O.EXT.KLOT.WI.Y.0004.101027T1200Z-101028T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 408 AM CDT WED OCT 27 2010 /508 AM EDT WED OCT 27 2010/ ...WIND ADVISORY NOW IN EFFECT FROM 7 AM CDT /8 AM EDT/ THIS MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT TO 7 PM CDT WEDNESDAY. * TIMING...THIS MORNING THROUGH 7 PM CDT THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH TODAY. * IMPACTS...NON SECURE OBJECTS MAY BECOME AIRBORNE. FALLING TREE LIMBS AND POWER OUTAGES ARE LIKELY. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEACHLER
3 follow-up statements
789 WWUS73 KLOT 271610 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1110 AM CDT WED OCT 27 2010 ILZ003>006-008-010>014-280000- /O.CON.KLOT.HW.W.0002.000000T0000Z-101028T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO 1110 AM CDT WED OCT 27 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH 7 PM THIS EVENING. * WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH. * IMPACTS...NON SECURE OBJECTS MAY BECOME AIRBORNE. FALLING TREE LIMBS AND POWER OUTAGES ARE LIKELY...WITH TRAFFIC SIGNALS ALSO EXPECTED TO BE AFFECTED RESULTING IN SIGNIFICANT TRAVEL DELAYS. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ019>023-032-033-039-INZ001-002-010-011-019-280000- /O.CON.KLOT.WI.Y.0004.000000T0000Z-101028T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 1110 AM CDT WED OCT 27 2010 /1210 PM EDT WED OCT 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING. * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...SOUTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH TODAY. * IMPACTS...NON SECURE OBJECTS MAY BECOME AIRBORNE. FALLING TREE LIMBS AND POWER OUTAGES ARE LIKELY. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BMD
227 WWUS73 KLOT 272051 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 351 PM CDT WED OCT 27 2010 ILZ003>006-008-010>014-280000- /O.CON.KLOT.HW.W.0002.000000T0000Z-101028T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO 351 PM CDT WED OCT 27 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH 7 PM THIS EVENING. * WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH. * IMPACTS...NON SECURE OBJECTS MAY BECOME AIRBORNE. FALLING TREE LIMBS AND POWER OUTAGES ARE LIKELY...WITH TRAFFIC SIGNALS ALSO EXPECTED TO BE AFFECTED RESULTING IN SIGNIFICANT TRAVEL DELAYS. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ019>023-032-033-039-INZ001-002-010-011-019-280000- /O.CON.KLOT.WI.Y.0004.000000T0000Z-101028T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 351 PM CDT WED OCT 27 2010 /451 PM EDT WED OCT 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING. * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...SOUTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...NON SECURE OBJECTS MAY BECOME AIRBORNE. FALLING TREE LIMBS AND POWER OUTAGES ARE LIKELY. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BMD
853 WWUS73 KLOT 272334 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 634 PM CDT WED OCT 27 2010 ILZ003>006-008-010>014-280045- /O.EXP.KLOT.HW.W.0002.000000T0000Z-101028T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO 634 PM CDT WED OCT 27 2010 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS HAVE SUBSIDED BELOW WARNING AND ADVISORY CRITERIA THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE...HOWEVER IT WILL REMAIN BREEZY THIS EVENING. $$ ILZ019>023-032-033-039-INZ001-002-010-011-019-280045- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-101028T0000Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 634 PM CDT WED OCT 27 2010 /734 PM EDT WED OCT 27 2010/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS EVENING. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE...HOWEVER IT WILL REMAIN BREEZY THIS EVENING. $$ IZZI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Oct 27, 3:47 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 27, 3:47 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 AM CDT WED OCT 27 2010
.DISCUSSION...
346 AM CDT
MOSTLY CLEAR SKIES HAVE PERSISTED EARLY THIS MORNING ACROSS NORTHERN
IL/NORTHWEST IN. SFC LOW REMAINS CENTERED JUST NORTH OF MINNESOTA
THIS MORNING WITH MUCH COLDER AIR FUNNELING IN BEHIND IT. EARLY THIS
MORNING ACROSS THE DAKOTAS...PORTIONS OF WESTERN MINNESOTA LGT SN
WAS BEING REPORTED WITH TEMPS IN THE LOWER 30S. FOR OUR REGION LLVL
FLOW REMAINS SOUTHWESTERLY...AND WILL GRADUALLY TURN WESTERLY THRU
THE AFTERNOON HOURS. THE MAIN CONCERN FOR TDY CONTINUES TO RESIDE
ARND WINDS. GUIDANCE HAS CONTINUED TO SUPPORT A WELL MIXED
ENVIRONMENT FOR MUCH OF THE REGION...WITH A MIXED LYR TAPPING WINDS
NEAR 750MB. WITH THIS SCENARIO AND PROGGED WINDS OF 60-70KTS AT THAT
HEIGHTS...FILTERING TO THE SFC 80-85 PERCENT WOULD SUPPORT WIND
GUSTS UP TO 60MPH. THUS HAVE ADJUSTED THE WIND ADVISORY TO A HIGH
WIND WARNING FOR THE NORTHER TWO TIERS OF COUNTIES. EARLY THIS
MORNING SPORADIC REPORTS ACROSS THE REGION OF WIND GUSTS NEAR
60MPH HAVE BEEN OBSERVED. FEEL THE HIGHEST GUSTS WILL BE FOCUSED
ACROSS THE NORTHERN TIER OF COUNTIES DUE TO PROXIMITY OF
SHORTWAVE. FURTHER SOUTH WIND GUSTS ARE EXPECTED TO BE BETWEEN 40
AND 50 MPH. OVERALL TODAY COULD EASILY END UP WITH HIGHER WIND
GUSTS DUE TO CONTINUED COLD AIR ADVECTION...ALLOWING FOR AN
EFFICIENT MIXED LAYER. WRAP AROUND MOISTURE SHUD PROVIDE P-CLOUDY
SKIES BY THIS AFTN...WHICH WILL HELP TO KEEP TEMPS DOWN IN THE UPR
50S/LOW 60S.
TONIGHT...
TROUGH AXIS SLOWLY PIVOTS EAST ACROSS THE GREAT LAKES REGION...WITH
AN 850MB THERMAL TROUGH OF -4 TO -6 DEG C SLIDING OVERHEAD TONIGHT.
MESOSCALE SOLUTIONS CONTINUE TO SUGGEST MID-LVL MOISTURE PIVOTING
THRU THE REGION AS WELL...COMPLICATING THE OVERNIGHT LOW FORECAST.
SKIES SHUD BECOME MOSTLY CLOUDY EARLY THIS EVE...AND REMAIN THRU
MUCH OF THE OVERNIGHT PERIOD. WIND GRADIENT WILL GRADUALLY RELAX
OVERNIGHT...HOWEVER NOT ANTICIPATING WINDS TO COMPLETELY DECOUPLE.
WITH THE CURRENT SCENARIO...FEEL TEMPS SHUD BOTTOM OUT IN THE MID
30S TO NEAR 40 CLOSE TO THE LAKE MICHIGAN SHORELINE. IF SKIES CAN
THIN MARGINALLY...TEMPS MAY BE ABLE TO COOL FURTHER.
THURSDAY THROUGH SATURDAY...
TROUGH AXIS CONTINUES TO LIFT NE AWAY FROM THE REGION...ALLOWING
HEIGHTS TO GRADUALLY RISE. ENSEMBLE MEMBERS CONTINUE TO ADVERTISE
MINIMAL SPREAD AMONGST SOLUTIONS...WHICH FAVORS A HIGH CONFIDENCE IN
THE THUR/FRI/SAT PERIOD. SFC ANTI-CYCLONIC FLOW SLIDES EAST FROM THE
CENTRAL PLAINS THUR AFTN TOWARDS THE GREAT LAKES REGION...WHICH SHUD
SUPPORT DRY WX FOR THE CWFA THUR/FRI AND PSBLY INTO SAT...HOWEVER
ECMWF HAS HINTED AT A SHORTWAVE APPROACHING FROM THE WEST WITH A
WEAK BNDRY SAT NGT HEADING INTO SUN. THERMAL TROUGH REMAINS OVERHEAD
THUR...WITH TEMPS ARND -2 TO -4 DEG C AT 850MB. THE CHALLENGE FOR
THUR AFTN SURROUNDS HIGH TEMPS. WITH DIFFLUENT FLOW PUSHING IN FROM
THE WEST...AND MARGINAL MID-LVL MOISTURE...THE ATMOS WOULD SUPPORT
TEMPS IN THE 50S. HOWEVER...SFC RIDGE AXIS APPEARS TO REMAIN
CENTERED WELL WEST OF THE GREAT LAKES THUR...WHICH SHUD PROVIDE COLD
AIR ADVECTION TO PERSIST UNDER A LGT NORTHERLY FLOW. CURRENT
THINKING IS THAT TEMPS WILL STRUGGLE TO GET OUT OF THE 40S
THUR...THEN BEGIN A GRADUAL WARMING TREND FRI/SAT INTO THE 50S.
ANTI-CYCLONIC FLOW APPEARS TO HOLD ONTO THE REGION THRU
SAT...HOWEVER RIDGE CENTER SHUD DRIFT SE OVER THE TENN VALLEY SAT.
THIS MAY ALLOW TEMPS TO WARM FURTHER INTO THE UPR 50S PSBLY LOW 60S.
WITH DRY WX BOTH THUR/FRI...HEAT CAPACITY SHUD BE REDUCED AND
MINIMAL ATMOS MOISTURE AVAILABLE TO LIMIT SFC HEATING. THUS
CONFIDENCE HAS INCREASED THAT SAT TEMPS COULD EASILY TOUCH 60
DEGREES IF NOT THE LOW 60S.
SUNDAY THROUGH TUESDAY...
ENSEMBLE BEGIN TO DIVERGE SUN/MON/TUE WITH SEVERAL MEMBERS
ADVERTISING UPSTREAM RIDGE AMPLIFYING INTO THE CANADIAN PRAIRIES
WITH TROUGH HOLDING ACROSS THE NORTHEAST UNITED STATES. ECMWF
SOLUTION PUSHES A WEAK WAVE EAST OF THE ROCKIES INTO THE GREAT LAKES
REGION SUN...HOWEVER IT APPEARS TO HAVE MINIMAL MOISTURE AND
WEAKENING AS IT ENCOUNTERS ELEVATED MID-LVL HEIGHTS. FOR NOW HAVE
PLACED A SLT CHC FOR PRECIP SUN...HOWEVER CAN EASILY SEE THIS GOING
DRY WITH LATER SOLUTIONS. OVERALL TEMPS IN THE EXTENDED PERIODS
APPEAR TO BE SLIGHTLY SUB-SEASONAL IN THE 50S WITH OVERNIGHT LOWS IN
THE 30S.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 08Z...
WIND SPEEDS/GUSTS PRIMARY CONCERN THRU THE PERIOD.
GUSTS SLOWLY DIMINISHING AT SOME LOCATIONS...BUT GUSTS AT ORD
REMAIN IN THE 25-30KT RANGE. STILL EXPECT GUSTS TO CONTINUE TO
DIMINISH THRU SUNRISE AND THUS WILL CONTINUE LLWS. WIND SPEEDS
AND GUSTS EXPECTED TO INCREASE STEADILY AFTER SUNRISE. CMS
//DISCUSSION...UPDATED 06Z...
LOW PRESSURE OVER NORTHERN MINNESOTA WILL SLOWLY LIFT NORTHEAST
ACROSS ONTARIO TODAY AS IT VERY SLOWLY WEAKENS. THE GRADIENT ALSO
WILL VERY SLOWLY WEAKEN. HOWEVER...STRONG WINDS REMAIN ALOFT AND
WITH MOSTLY SUNNY SKIES...THRU AT LEAST MID AFTERNOON...DEEP
MIXING SHOULD BRING THESE STRONGER WINDS AND GUSTS TO THE SURFACE.
IN ADDITION...COLD AIR ADVECTION IS MUCH STRONGER TODAY AND THIS
SHOULD INCREASE THE EFFICIENCY OF MIXING THESE STRONG WINDS TO THE
SURFACE. SO HAVE BUMPED GUSTS UP TO 45 KTS THRU MUCH OF THE DAY
AND HIGHER GUSTS ARE POSSIBLE. BKN/OVC DECK WILL SPREAD ACROSS THE
TERMINALS LATE THIS AFTERNOON INTO THIS EVENING AND THIS WILL KEEP
THE LOW LEVELS MIXED INTO THE EVENING...SO WHILE GUSTS WILL
DIMINISH SOME...STILL QUITE BREEZY THRU MID/LATE EVENING.
ONE MINUTE DATA CURRENTLY SHOWING GUSTS TO 30 KTS AT ORD AND 25
KTS AT MDW. EXPECT GUSTS TO SLOWLY DROP INTO THE LOWER TO MID 20
KT RANGE...AND PERHAPS DIMINISH ALL TOGETHER AT SOME SITES...THRU
SUNRISE SO CONTINUED LOW LEVEL WIND SHEAR MENTION...BUT IF GUSTS
STAY IN THE 25-30KT RANGE...MAY NEED TO REMOVE LOW LEVEL WIND
SHEAR WITH OVERNIGHT AMENDMENTS. CMS
//ORD AND MDW CONFIDENCE...UPDATED 08Z...
MEDIUM CONFIDENCE ON WIND SPEEDS/GUSTS AND LOW LEVEL WIND SHEAR.
CMS
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z MONDAY...UPDATED 06Z...
THURSDAY...VFR. WINDS FINALLY BELOW 25 KTS.
FRIDAY...VFR.
SATURDAY...VFR.
SUNDAY...VFR.
MONDAY...VFR.
ED F
&&
.MARINE...
311 AM CDT
DEEP LOW PRESSURE WHICH HAS BEEN MEANDERING ACROSS THE REGION OVER
THE LAST SEVERAL DAYS FINALLY REACHED ITS LOWEST PRESSURE LATE
LAST EVENING...WITH LATEST OBSERVATIONS CONTINUING TO INDICATE
THAT THIS LOW IS NOW FILLING. ALTHOUGH SLOW...ANTICIPATE THIS TO
BE THE TREND OVER THE NEXT COUPLE OF DAYS AS THIS LOW SLOWLY MOVES
NORTHEAST THROUGH ONTARIO AND QUEBEC. DESPITE THIS LOW
WEAKENING...ITS CENTRAL PRESSURE IS STILL RATHER STRONG PROVIDING
A PERSISTENT TIGHT PRESSURE GRADIENT ACROSS THE ENTIRE LAKE. THIS
COINCIDING WITH STRONG WINDS ALOFT AND MUCH COLDER AIR...WILL
CONTINUE STRONG WINDS OVER THE LAKE TODAY AND THURSDAY.
CURRENT SOUTHWEST STORM FORCE WINDS WILL CONTINUE TODAY AND THEN
BEGIN TO DIMINISH TO GALES THIS EVENING. ALTHOUGH...GALES WILL
STILL BE POSSIBLE THROUGH A PORTION OF THE DAY ON THURSDAY BEFORE
DIMINISHING. THEN...A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE
CENTRAL PLAINS AND THEN REACH THE GREAT LAKES REGION BY FRIDAY.
THUS...HELPING WINDS TO CONTINUE TO DIMINISH.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH WIND WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014...7 AM WEDNESDAY TO 7 PM
WEDNESDAY.
WIND ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039...7 AM WEDNESDAY TO 7 PM WEDNESDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...7 AM
WEDNESDAY TO 7 PM WEDNESDAY.
LM...STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM WEDNESDAY.
GALE WARNING...NEARSHORE WATERS UNTIL 7
AM WEDNESDAY.
STORM WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
WEDNESDAY TO 9 PM WEDNESDAY.
&&Hazardous weather outlook, Oct 26, 7:55 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 755 PM CDT TUE OCT 26 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 280100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 755 PM CDT TUE OCT 26 2010 /855 PM EDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-280100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 755 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM FORCE WINDS ARE EXPECTED WEDNESDAY WITH GALES LIKELY TO CONTINUE INTO WEDNESDAY NIGHT OR THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 755 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STORM FORCE WINDS ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY... WITH GALE FORCE WINDS PERSISTING INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:13 PM CDT | Wind Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 24 hr |
| Oct 27, 2:03 PM CDT | Red Flag Warning | LOT | Ford, Iroquois, Kankakee, Livingston, Will | 5 hr |
Nearby
High Wind Warnings in Illinois, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.